Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 27, NWS Kansas City, MO

June 2, 2009Jackson County, Missouri; Johnson County, Wyandotte County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jun 2, 2009, 1:25 PM CDT for Jackson County, Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2009, 1:25 PM CDT (18:25 UTC)
Expired
Jun 2, 2009, 4:30 PM CDT
In force
3 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Wyandotte County, KS, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 38 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 021825
FFWEAX
KSC091-209-MOC095-022130-
/O.NEW.KEAX.FF.W.0027.090602T1825Z-090602T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
125 PM CDT TUE JUN 2 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...

* UNTIL 430 PM CDT

* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL RATES ARE APPROACING TWO INCHES PER HOUR. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BUCKNER...COURTNEY...FAIRWAY...INDEPENDENCE...KANSAS CITY...KANSAS
  CITY KANSAS...MERRIAM...MISSION...MISSION HILLS...OVERLAND PARK...
  PRAIRIE VILLAGE...RAYTOWN...SUGAR CREEK...WESTWOOD...LAKE
  TAPAWINGO...LEVASY...MISSION WOODS...SIBLEY AND WESTWOOD HILLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3912 9472 3914 9460 3911 9459 3915 9453
      3915 9450 3912 9445 3917 9441 3916 9437
      3917 9436 3920 9418 3919 9419 3918 9416
      3914 9412 3905 9412 3895 9474

$$

SAW
3 follow-up statements
000 
WGUS73 KEAX 021856
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
156 PM CDT TUE JUN 2 2009

KSC091-209-MOC095-022130-
/O.CON.KEAX.FF.W.0027.000000T0000Z-090602T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
156 PM CDT TUE JUN 2 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR NORTHEASTERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN
NORTHEAST KANSAS...AND NORTHERN JACKSON COUNTY IN WEST CENTRAL
MISSOURI UNTIL 430 PM CDT...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL ESTIMATES OVER THE PAST HOUR RANGED FROM 1 TO NEARLY TWO 
INCHES. THUNDERSTORMS WERE MOVING ACROSS THE SAME AREAS WITH THE 
HEAVIEST RAINFALL AFFECTING THE URBAN CORE OF KANSAS CITY...EASTWARD 
THROUGH INDEPENDENCE AND BUCKNER. RAINFALL WAS SUBSIDING FURTHER 
WEST ACROSS THE KANSAS SIDE OF THE METRO AREA. HOWEVER...RUNOFF FROM 
THE EARLIER RAINFALL WILL CONTINUE TO PRODUCE AREAS OF FLASH 
FLOODING IN LOW LYING AND FLOOD PRONE LOCATIONS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKNER...COURTNEY...FAIRWAY...INDEPENDENCE...KANSAS CITY...KANSAS
CITY KANSAS...LENEXA...MERRIAM...MISSION...MISSION HILLS...OVERLAND
PARK...PRAIRIE VILLAGE...RAYTOWN...SUGAR CREEK...WESTWOOD...LAKE
TAPAWINGO...LEVASY...MISSION WOODS...SIBLEY AND WESTWOOD HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3912 9472 3914 9460 3911 9459 3915 9453
      3915 9450 3912 9445 3917 9441 3916 9437
      3917 9436 3920 9418 3919 9419 3918 9416
      3914 9412 3905 9412 3895 9474

$$

SAW
000 
WGUS73 KEAX 022033
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CDT TUE JUN 2 2009

KSC091-209-MOC095-022130-
/O.CON.KEAX.FF.W.0027.000000T0000Z-090602T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
333 PM CDT TUE JUN 2 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR NORTHEASTERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN
NORTHEAST KANSAS...AND NORTHERN JACKSON COUNTY IN WEST CENTRAL
MISSOURI UNTIL 430 PM CDT...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONE 
TO IN EXCESS OF TWO INCHES OF RAINFALL FELL EARLIER THIS AFTERNOON. 
RUNOFF FROM THIS RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF LOW 
LYING AREAS. ADDITIONAL SCATTERED THUNDERSTORMS WILL AFFECT THE 
WARNED AREA THROUGH 430 PM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKNER...COURTNEY...FAIRWAY...INDEPENDENCE...KANSAS CITY...KANSAS
CITY KANSAS...LENEXA...MERRIAM...MISSION...MISSION HILLS...OVERLAND
PARK...PRAIRIE VILLAGE...RAYTOWN...SUGAR CREEK...WESTWOOD...LAKE
TAPAWINGO...LEVASY...MISSION WOODS...SIBLEY AND WESTWOOD HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3912 9472 3914 9460 3911 9459 3915 9453
      3915 9450 3912 9445 3917 9441 3916 9437
      3917 9436 3920 9418 3919 9419 3918 9416
      3914 9412 3905 9412 3895 9474

$$

SAW
000 
WGUS73 KEAX 022129
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT TUE JUN 2 2009

KSC091-209-MOC095-022142-
/O.EXP.KEAX.FF.W.0027.000000T0000Z-090602T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
429 PM CDT TUE JUN 2 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE
COUNTY IN NORTHEAST KANSAS...AND NORTHERN JACKSON COUNTY IN WEST
CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AT 430 PM CDT...

AT 420 PM...NO FLOODING WAS REPORTED ACROSS THE WARNED AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL 
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE 
EVENING HOURS.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3912 9472 3914 9460 3911 9459 3915 9453
      3915 9450 3912 9445 3917 9441 3916 9437
      3917 9436 3920 9418 3919 9419 3918 9416
      3914 9412 3905 9412 3895 9474

$$

SAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 12:32 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 2, 12:32 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT TUE JUN 2 2009

...UPDATED AVIATION DISCUSSION...

.PREV DISCUSSION... /ISSUED 1202 PM CDT TUE JUN 2 2009/

MESOSCALE DISCUSSION...

WEAK SFC CDFNT WAS NEARLY STATIONARY FROM MKC TO IRK WITH LATEST SFC
OBSERVATIONS BEGINNING TO SHOW A SWD PUSH FM STJ TO LWC. ELEVATED
CONVECTION HAS DEVELOPED ALONG THE H8 BOUNDARY FM NERN KS TO JUST
SOUTH OF KSTJ. MODELS HAVING A LITTLE DIFFICULTY WITH SFC AND UPPER
FEATURES THIS MORNING WITH BOTH THE NAM AND GFS DEPICTING TOO STG OF
A MCV/SHORTWAVE IN SRN IA. THIS MAY BE AIDING IN THE MODELS RAPID SWD
PUSH OF THE SFC BOUNDARY THIS AFTN. THIS LEAVES SOME DOUBT ON THE
SPEED OF THE FRONT THIS AFTERNOON AND OPT FOR A SLOWER MOVEMENT OF
THE FRONT AS PER THE NSSL AND CAPS MODEL RUNS.

FOR THIS AFTN...SBCAPES TO RISE TO NR 2000 J/KG WITH POOR MID LEVEL
LAPSE RATES AND SHEAR. HOWEVER...SUFFICIENT INSTABILITY WILL EXIST FOR
PULSE SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE FRONT FM THE KC
METRO AREA TO KIRKSVILLE. THE NSSL AND CAPS MODELS SUGGEST CONVECTIVE
DEVELOP ALONG AND SOUTH OF THE BOUNDARY WITH THE CONVECTION TO SHIFT
INTO THE EXTREME SRN CWA THIS EVENING. DUE TO THE HIGH PW AND SLOW
MOVEMENT...HEAVY RAINFALL IS POSSIBLE. BANDS OF WEAKER ELEVATED
CONVECTION ARE ALSO LIKELY NORTH OF THE SFC BOUNDARY WITH LOCALLY
HEAVY RAINFALL PSBL.

DB

&&

.PREV DISCUSSION... /423 AM CDT TUE JUN 2 2009/

PRIMARY CONCERN IS HOW TO HANDLE THE EVOLUTION OF CONVECTION THROUGH
WEDNESDAY MORNING. OVERNIGHT ELEVATED CONVECTION IS FOCUSED ALONG
850MB BOUNDARY TO THE NORTH...WITH SOUTHWESTWARD DEVELOPMENT ALONG
THE LOW LEVEL JET AND THETA-E AXIS. LIGHT SOUTHERLY WINDS SOUTH OF
THE OUTFLOW BOUNDARY HAS DONE LITTLE TO IMPEDE ITS SOUTHWARD
PROGRESS WITH THE ACTUAL SURFACE FRONT STILL IN THE VICINITY OF FAR
NORTHWEST MISSOURI. UPPER LEVEL LOW CURRENTLY OVER SOUTHEAST
COLORADO AND SOUTHWEST KANSAS IS FORECAST TO SLOWLY MOVE EAST ACROSS
KANSAS THROUGH WEDNESDAY. ALTHOUGH DIFFICULT TO SEE ON SATELLITE
IMAGERY...EXPECT VORT MAXES ROTATING AROUND THE LOW COMBINED WITH
BROAD UPPER LEVEL DIFFLUENCE TO INTERACT WITH ANY SURFACE BOUNDARIES
TO LEAD TO THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS.

MODEL SOUNDINGS SHOW LITTLE IF ANY CAP IN PLACE...WITH MODEST
INSTABILITY EXPECTED MAINLY SOUTH OF THE LINGERING OUTFLOW BOUNDARY
OVER SOUTHERN SECTIONS OF THE FORECAST AREA. INSTABILITY WILL BE
LESS BUT NOT NON-EXISTENT NORTH OF THE OUTFLOW BOUNDARY BUT SOUTH OF
THE COLD FRONT. SHEAR IS NOT GREAT BUT WILL BE LOCALLY ENHANCED BY
ANY SURFACE BOUNDARY. LIKE MONDAY...EXPECT ANY THREAT OF STRONG TO
SEVERE STORMS TO BE IN THE AFTERNOON AND EARLY EVENING HOURS. MID
LEVEL FLOW IS FAIRLY WEAK...WITH THE COLD FRONT ALSO MOVING SOUTH
SLOWLY...SO EXPECT STORMS TO BE SLOW MOVING. PWAT VALUES ARE UPWARDS
OF 1.5 INCHES. THEREFORE STORMS WILL BE SLOW MOVING AND CONTAIN
HEAVY RAINFALL. HAVE THEREFORE ISSUED A FLASH FLOOD WATCH FOR MOST
OF THE FORECAST AREA...MAINLY ALONG AND SOUTH OF A SAINT JOSEPH TO
BETHANY LINE. THINK STORM TOTAL RAINFALL OF 1 TO 2 INCHES AND
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. NORTHERN SECTIONS OF THE
WATCH AREA MAY NOT RECEIVE AS MUCH RAIN...HOWEVER DUE TO THE RECENT
HEAVY RAIN...THEY WILL NOT NEED AS MUCH.

COLD POOL SHOULD HELP PUSH THE COLD FRONT SOUTH OF THE FORECAST AREA
LATE TONIGHT INTO WEDNESDAY MORNING. HAVE HELD ON TO POPS A LITTLE
LONGER INTO WEDNESDAY DUE TO THE SLOW SOUTHWARD PROGRESS OF THE
FRONT...BUT THINK FORECAST AREA SHOULD BE DRY BY WEDNESDAY EVENING.

HAVE LOWERED FORECAST MIN TEMPS WEDNESDAY NIGHT DUE TO EXPECTED
CLEARING SKIES...LIGHT SURFACE WINDS AND COLD AIR ADVECTION ALOFT.
DESPITE ABUNDANT SUNSHINE...COLD AIR ADVECTION WILL CONTINUE WITH
COOL NORTHEASTERLY WINDS...HAVE THEREFORE ALSO LOWERED MAX TEMPS ON
THURSDAY.

33

&&

.AVIATION...

CONVECTIVE THREAT IS THE MAIN CONCERN FOR THIS AFTN. A WEAK COLD
FRONT WAS NR KMKC. ELEVATED CONVECTION BTWN MCI-STJ...ASSOCIATED WITH
AN ELEVATED 850MB BOUNDARY. THE ELEVATED CONVECTION WILL GENERALLY
STAY SOUTH OF STJ BUT IMPACT MCI AND MKC THIS AFTN. IN ADDITION...DUE
TO THE PROXIMITY OF THE FRONT...STRONGER CONVECTION MAY DEVELOP NR
MKC THROUGH MID-AFTN. THE SFC AND ELEVATED BOUNDARIES WILL SHIFT
SOUTH THIS AFTN...ENDING THE CONVECTIVE THREAT OF 00Z. COOLER AIR WL
SURGE SOUTH THIS EVENING...BUT DUE TO THE SHALLOW NATURE OF THE
FRONT...A MVFR DECK IS EXPECTED FOR TNGT. CLOUD COVER WILL THIN BY
AROUND DAYBREAK ON WEDNESDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR MOZ004-MOZ005-MOZ006-
     MOZ007-MOZ008-MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-
     MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-
     MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-
     MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 2, 1:03 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT TUE JUN 2 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WAS LOCATED FROM NEAR DOWNTOWN KANSAS CITY...
NORTHEAST TO KIRKSVILLE WITH THE COLD FRONT MOVING VERY SLOWLY
SOUTHEAST. SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG THE COLD
FRONT EARLY THIS AFTERNOON WITH ELEVATED THUNDERSTORMS ALSO
DEVELOPING IN THE VICINITY OF ST JOSEPH. THUNDERSTORMS WILL CONTINUE
TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON WITH
THUNDERSTORMS MORE ELEVATED IN NATURE TO THE NORTH OF THE BOUNDARY.

ALTHOUGH SHEAR IS QUITE WEAK...MODERATE INSTABILITY AHEAD OF THE
FRONT WILL LIKELY AID IN THE DEVELOPMENT OF PULSE SUMMERLIKE SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH THE THREAT AREA
GENERALLY ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO CHILLICOTHE
TO KIRKSVILLE.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE SLOW MOVEMENT OF THE
THUNDERSTORMS MAY PRODUCE INTENSE RAINFALL RATES...LEADING TO FLASH
FLOODING. THE FLASH FLOODING THREAT INCLUDES MUCH OF THE OUTLOOK
AREA...SOUTH OF A LINE FROM ST JOSEPH TO BETHANY.

THE FRONT WILL LIKELY MOVE OUT OF THE OUTLOOK AREA EARLY
TONIGHT...ENDING THE SEVERE THREAT THIS EVENING. IN ADDITION...DUE
TO THE MORE RAPID MOVEMENT OF THE FRONT...THE FLASH FLOOD WATCH
WHICH IS IN EFFECT UNTIL MIDDAY ON WEDNESDAY FOR MUCH OF THE OUTLOOK
AREA MAY BE TERMINATED EARLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON FRIDAY AND FRIDAY NIGHT...AS MOISTURE STARTS TO RETURN BACK TO THE
REGION...THERE WILL BE A CHANCE OF STORMS IN NORTHEAST KANSAS AND
NORTHWEST MISSOURI WITH A SLIGHT CHANCE OF STORMS INTO CENTRAL
MISSOURI. THE BETTER CHANCE OF STORMS WILL COME SATURDAY AND SATURDAY
NIGHT WITH A WARM FRONT IN THE AREA.

ON SUNDAY...THE BETTER CHANCES OF STORMS WILL BE IN NORTHERN MISSOURI
WITH A POTENTIAL OF HEAVIER RAINFALL NORTH OF A FRONTAL BOUNDARY.

THEN SUNDAY NIGHT...AND INTO MONDAY MORE THUNDERSTORMS WILL BE
POSSIBLE AS THE FRONT STARTS TO MOVE SOUTH AS A COLD FRONT. AT THIS
TIME IT IS TOO SOON TO TELL IF SEVERE WEATHER WILL OCCUR WITH ANY OF
THIS ACTIVITY...BUT WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAINFALL
FRIDAY THROUGH MONDAY...FLOODING WILL BE A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY
IN AREAS TO THE SOUTH OF A LINE FROM KANSAS CITY...TO CHILLICOTHE TO
KIRKSVILLE.

DB/PC

In the hours before

Special weather statement, Jun 2, 1:20 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 PM CDT TUE JUN 2 2009

MOZ017-024-025-021845-
ADAIR-LINN-MACON-
120 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LINN...NORTHWESTERN
MACON AND SOUTHWESTERN ADAIR COUNTIES UNTIL 145 PM CDT...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF BUCKLIN...OR 15 MILES
NORTHEAST OF MARCELINE...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THIS STORM.

PEOPLE IN ADAIR...LINN AND MACON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4010 9279 3995 9257 3976 9283 3988 9300

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:46 PM CDTAreal Flood WarningEAXHarrison10 hr
Jun 1, 10:53 PM CDTAreal Flood WarningEAXAdair10 hr
Jun 1, 11:02 PM CDTAreal Flood WarningEAXHolt10 hr
Jun 2, 3:48 AM CDTFlash Flood WatchEAXAdair, Andrew, Bates, Buchanan, Caldwell, Carroll and 27 more14 hr
Jun 2, 1:20 PM CDTSpecial Weather StatementEAXMacon25 min
Jun 2, 3:34 PM CDTSpecial Weather StatementEAXJohnson26 min
Jun 2, 2:50 PM CDTSpecial Weather StatementEAXJohnson25 min

Nearby

Flash Flood Warnings in Kansas, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.